International Journal of Mathematics and Mathematical Sciences
Volume 2004 (2004), Issue 47, Pages 2495-2501

A Combinatorial proof of a partition identity of Andrews and Stanley

Andrew V. Sills

Department of Mathematics, Rutgers University, Piscataway 08854-8019, NJ, USA

Received 26 January 2004; Revised 5 February 2004

Copyright © 2004 Andrew V. Sills. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


In his paper, “On a partition function of Richard Stanley,” George Andrews proves a certain partition identity analytically and asks for a combinatorial proof.This paper provides the requested combinatorial proof.